Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Selzentry with Thorazine
May 18, 2013

Can you please tell me how the selzentry will affect thorazine. My son can only take thorazine. We are out of all options with psychiatric drugs. He needs a med change, and we are waiting for test results on selzentry. We have had such bad experiences in the past with other hiv regimens. We've had to switch just to avoid all the psychotic episodes. He is on complera now, but his vl is 468 after being on it for 4 months. This is the best mental condition he has been in for 19 years since he was infected. I am very worried about the change of meds. His cd4 count is 600. I would appreciate your opinion. I am his caregiver and deal with all of his meds. I know how strong thorazine is and all of the effects of it. I am so hesitant to give him something that will boost thorazine side effects. Thanks so much!

Response from Dr. Fawcett

Thanks for writing and for your dedication in assisting your son. The literature states there are possible interactions with maraviroc (Selzentry) and chlorpromazine (thorazine) due to an impact on a liver enzyme both drugs utilize. This can result in a drop in blood pressure and other symptoms. I would consult with a psychiatrist knowledgeable about HIV (if you can) to be certain that the many complicated side effects of thorazine won't be further aggravated.

Take care, David



Previous
Suffering Anxiety after 3 years of HIV Treatment
Next
ageing and HIV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement